| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/06/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the customer that "picc team discovered kinked 5f dual lumen picc when x ray of patients arm after floor nurse could not flush line".No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of a kinked catheter was confirmed and appears to be use related.Three radiographic images were returned for evaluation.The images showed a picc with a kink at the entrance into the vein.Consistent with the event description, the kink at the vein entrance site appeared to be tight enough to affect flow through the catheter.There was also a possible kink at the skin entrance.The catheter had to ¿back track¿ from the skin entrance site to the more distal vein entrance.The entrance into the skin and vein can be points of entrapment and kinking.The kink at the vein entrance appeared to be related to the abnormal angle of approach for the venous access.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description